MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0620COM18
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference (b)(4).Conclusion of investigation pending return and analysis of the suspected device.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "it was a case of ruptured acom aneurysm having two lobes the physican planned to do simple coiling.The support system was neuronmax and navien5f, the headway 17 was placed inside the aneurysm with support of traxcess14.Headway 17 was connected with a flush line.The first coil optima 4*13 complex 10 soft was prepared as per ifu and then aligned to the hub of the micro catheter.The first lobe was coiled.The second coil size of 5*17 optima complex10 soft was prepared as per ifu and then aligned to the hub of the micro catheter.The coil went smoothly through the sleeve into the hub of headway 17 and during coiling the physcian felt resistance and a give away feel so he decided not to continue with coil and retrieved it.The coil was pushed in saline bowl to check the coil , he noticed that the coil was kind of streched.He decided to use optima complex 18 6*20,it was prepared as per ifu.Then aligned to the hub of the micro catheter.The coil went smoothly through the sleeve into the hub of headway 17, after two loops of the coil inside the aneurysm the physcian was pushing the coil but the coil was not moving later the physician was reterving coil but no movement was happening.Coil had pre-detached.The coil was removed with the help of catchmaxi6*40, coil been taken out the physician decided to abandon the procedure." incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Event or Problem Description
It was reported that: "it was a case of ruptured acom aneurysm having two lobes the physican planned to do simple coiling.The support system was neuronmax and navien5f, the headway 17 was placed inside the aneurysm with support of traxcess14.Headway 17 was connected with a flush line.The first coil optima 4*13 complex 10 soft was prepared as per ifu and then aligned to the hub of the micro catheter.The first lobe was coiled.The second coil size of 5*17 optima complex10 soft was prepared as per ifu and then aligned to the hub of the micro catheter.The coil went smoothly through the sleeve into the hub of headway 17 and during coiling the physcian felt resistance and a give away feel so he decided not to continue with coil and retrieved it.The coil was pushed in saline bowl to check the coil , he noticed that the coil was kind of streched.He decided to use optima complex 18 6*20,it was prepared as per ifu.Then aligned to the hub of the micro catheter.The coil went smoothly through the sleeve into the hub of headway 17, after two loops of the coil inside the aneurysm the physcian was pushing the coil but the coil was not moving later the physician was reterving coil but no movement was happening.Coil had pre-detached.The coil was removed with the help of catchmaxi6*40, coil been taken out the physician decided to abandon the procedure.".Incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Additional Manufacturer Narrative
Balt usa reference #(b)(4).The returned device was inspected in our quality laboratory.During our analysis: - we observed the introducer sheath and implant coil was not included with the device return; - we observed upon return of the coil system, the implant coil was detached from the delivery pusher; - we observed no sign of detachment cycle being ran; - we observed the heater coil and pet jacket at the detachment zone to be damaged; - we observed multiple minor and major kinks along the hypotube; - we conducted destructive testing of the delivery pusher to reveal the detachment profile of the sr thread; - we observed the tip of the sr thread experienced necking - indicating the thread endured an overload in tensile stress.Root cause of the reported issue can likely be attributed to an overload of tensile stress exerted on the implant coil.Upon return of the device, we observed no sign of detachment cycle being ran.In addition, we observed the profile of the distal tip of the sr thread to indicate that the thread endured an overload in tensile stress.Without the return of the implant coil its exact condition is unknown, however it is possible that the implant coil had become damaged during attempts to introduce the coil system, then resulting attempts to retract the delivery pusher ultimately led to the premature detachment.If the implant coil were to become damaged, this could have caused excessive friction to be endured by the implant coil, causing resistance within the microcatheter hub.Moreover, it is unknown if the microcatheter associated with the incident was damaged, which could have caused friction during advancement attempts and potentially lead to the reported premature separation.This could not be further investigated without the return of the associated microcatheter.It is indicated in the lhr that the unit underwent 100% inspection which verifies that the implant was free of damage at the point of final inspection.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaint against lot number f220200919 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer (Section G)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key19806284
Report Number3014162263-2024-00050
Device Sequence Number7394896
Product Code HCG
UDI-Device Identifier00818053026423
UDI-Public(01)00818053026423(11)220225(17)270225(10)F220200919
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0620COM18
Device Lot NumberF220200919
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2024
Supplement Date Received by Manufacturer06/28/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown